MAUDE Adverse Event Report: SYNTHES GMBH SELF-RETAINING SCREWDRIVER FOR QUICK LOCK SCREWS

SYNTHES GMBH SELF-RETAINING SCREWDRIVER FOR QUICK LOCK SCREWS
Catalog Number 03.610.602
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is not expected to be returned for manufacturer review/investigation.The device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.The product was not returned to depuy synthes, however photos were received for review.The photo investigation of '03.610.602, scrdriver f/quicklock scrws cannot reveled the reported event as we cannot draw any conclusions of broken from the provided photo.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was not confirmed as the observed condition of the scrdriver f/quicklock scrws would not contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to no defect found and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Component code: g07002 ¿ device not returned device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during surgery on (b)(6) 2024, when the specialist was tightening the last screw to the plate already placed on the patient, one of the screwdriver's legs that attach to the screw broke.This was the last screw and was already mostly tight.The surgery was completed successfully, there were no affectations to the patient, nor delays in the surgical times of the surgery.This report is for a self-retaining screwdriver for quick lock screws.This is report 1 of 1 for (b)(4).
 
Event or Problem Description
Additional information was received and stated to confirm that a small fragment of the leg was generated that broke off when the screwdriver was in it, but it could be removed without any complications and any additional intervention.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Physical device investigation h3, h4,h6: the product was returned to j&j medtech orthopaedics for evaluation.The j&j medtech orthopedics team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that one of the prongs for scrdriver f/quicklock scrws is broken, the remaining prong was not return for investigation.A dimensional inspection was not performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of thescrdriver f/quicklock scrws would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Photo investigation: the product was not returned to depuy synthes, however photos were provided for review.The photo investigation of '03.610.602, scrdriver f/quicklock scrws cannot reveled the reported event as we cannot draw any conclusions of broken from the provided photo.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was not confirmed as the observed condition of the scrdriver f/quicklock scrws would not contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to no defect found and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review part # 03.610.602 lot # 2l37844 manufacturing site: werk hagendorf release to warehouse date: 21 march 2019 expiration date: n/a supplier: n/a a manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SELF-RETAINING SCREWDRIVER FOR QUICK LOCK SCREWS
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK HAEGENDORF
im bifang 6
haegendorf CO
SZ  
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key19725342
Report Number8030965-2024-08574
Device Sequence Number18175261
Product Code HXX
UDI-Device Identifier07611819895508
UDI-Public(01)07611819895508(10)2L37844
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.610.602
Device Lot Number2L37844
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/15/2024
Supplement Date Received by Manufacturer08/13/2024
11/22/2024
12/27/2024
Initial Report FDA Received Date07/11/2024
Supplement Report FDA Received Date09/05/2024
11/26/2024
12/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - PLATES: TRAUMA.; UNK - SCREWS: TRAUMA.
Patient SexMale